Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Elko, NV

June 29, 2011Humboldt County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 29, 2011, 1:17 AM PDT for Humboldt County, Nevada. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 1:17 AM PDT (08:17 UTC)
Expired
Jun 29, 2011, 1:45 AM PDT
In force
28 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Humboldt County, NV

The radar

The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3408 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WUUS55 KLKN 290817
SVRLKN
NVC013-290845-
/O.NEW.KLKN.SV.W.0005.110629T0817Z-110629T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
117 AM PDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST NEVADA...
  THIS INCLUDES THE CITY OF MCDERMITT...

* UNTIL 145 AM PDT

* AT 111 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF MCDERMITT...AND MOVING NORTH AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4200 11774 4200 11739 4175 11761 4180 11775
TIME...MOT...LOC 0816Z 193DEG 38KT 4188 11764

$$

MZ
1 follow-up statement
537 
WWUS55 KLKN 290828
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
128 AM PDT WED JUN 29 2011

NVC013-290845-
/O.CON.KLKN.SV.W.0005.000000T0000Z-110629T0845Z/
HUMBOLDT NV-
128 AM PDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM PDT
FOR EXTREME NORTH CENTRAL HUMBOLDT COUNTY...

AT 125 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME NORTH CENTRAL HUMBOLDT COUNTY...OR NEAR 
MCDERMITT...MOVING NORTH AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4200 11770 4200 11739 4187 11756 4189 11770
TIME...MOT...LOC 0828Z 193DEG 42KT 4202 11760

$$

MZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:26 PM PDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 9:26 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
926 PM PDT TUE JUN 28 2011

.SYNOPSIS...AN UNSEASONABLY STRONG STORM SYSTEM WILL PRODUCE
SHOWERS AND THUNDERSTORMS ALONG WITH GUSTY WINDS THROUGH
WEDNESDAY. AN UNUSUAL LATE JUNE COLD FRONT WILL BRING MUCH COOLER
TEMPERATURES WEDNESDAY...WITH AFTERNOON TEMPERATURES FALLING BELOW
NORMAL. EXPECT A WARMING TREND LATE THIS WEEK THROUGH THE WEEKEND.
MONSOONAL MOISTURE IS EXPECTED TO INCREASE ACROSS THE GREAT BASIN
NEXT WEEK.

&&

.UPDATE...EXPIRED WIND ADVISORY AND RED FLAG WARNING AS PREVIOUSLY
SCHEDULED AS WHILE A FEW LOCATIONS ARE STILL MEETING
CRITERIA...MANY LOCATIONS ARE NOT ANY LONGER AND THE REST SHOULD
FALL BELOW CRITERIA SHORTLY. WIND ADVISORY AND RED FLAG WARNING
REMAIN IN EFFECT FOR WHITE PINE COUNTY DURING THE AFTERNOON ON
WEDNESDAY.

HAVE HAD SEVERAL INTERESTING THUNDERSTORMS THIS EVENING ACROSS
HUMBOLDT COUNTY...ONE WITH A PARTICULARLY INTENSE MESOSCALE
CIRCULATION PER KLRX VELOCITY DATA. HAVE ISSUED SEVERAL SVR'S AND
SPS'S TO COVER THREAT FROM STORMS...MAINLY STRONG DAMAGING WINDS
AND HAIL. WITH INSTABILITY WANING...EXPECT NEWLY DEVELOPING STORMS
TO GRADUALLY TREND WEAKER WITH TIME. RCM

&&

.PREV DISCUSSION... /ISSUED AT 415 PM /

SYNOPSIS...AN UNSEASONABLY STRONG STORM SYSTEM WILL PRODUCE SHOWERS
AND THUNDERSTORMS ALONG WITH GUSTY WINDS THROUGH WEDNESDAY. AN
UNUSUAL LATE JUNE COLD FRONT WILL BRING MUCH COOLER TEMPERATURES
WEDNESDAY...WITH AFTERNOON TEMPERATURES FALLING BELOW NORMAL.
EXPECT A WARMING TREND LATE THIS WEEK THROUGH THE WEEKEND.
MONSOONAL MOISTURE IS EXPECTED TO INCREASE ACROSS THE GREAT BASIN
NEXT WEEK.

SHORT TERM...TONIGHT THROUGH THURSDAY. UNSEASONABLY
INTENSE STORM SPINNING OFF THE CALIFORNIA COAST THIS AFTERNOON.
VERY UNUSUAL TO SEE SOMETHING THIS STRONG THIS FAR SOUTH IN LATE
JUNE. DYNAMIC LIFT ALREADY INCREASING ACROSS NW NEVADA WITH CLOUDS
LOWERING/VIRGA INCREASING...AND OCCASIONAL LIGHTNING STRIKES. HAVE
NOTICED A SUBTLE SLOWING OF THIS CYCLONE'S PROGRESSION AS IT IS
QUITE CUTOFF FROM THE WESTERLIES. 558 DM UPPER LOW EXPECTED TO
ONLY BE NEAR SAN FRANCISCO BY SUNRISE WEDNESDAY. TONIGHT...EXPECT
THICKENING CLOUDS AND DEVELOPING SHOWERS MAINLY CONFINED TO
HUMBOLDT COUNTY. OTHER LOCATIONS TO REMAIN DRY TONIGHT. WILL
MAINTAIN WIND ADVISORY THROUGH 9 PM...WITH STRONGEST WINDS
CONTINUING FROM TONOPAH TO ELY. ELY HAS REPORTED A PEAK GUST OF
58 MPH THIS AFTERNOON.

WEDNESDAY...PACIFIC LOW SLOWLY DRIFTS TO NEAR TONOPAH BY EVENING.
EXPECT DECENT DYNAMIC LIFT AND FRONTOGENESIS TO PROGESS ACROSS THE
CWA WEDNESDAY...ALONG WITH A STRONG /FOR LATE JUNE/ COLD FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG THE COLD
FRONT. WITH THE SLOWER TIMING...IT APPEARS EASTERN NEVADA /FROM
ELKO EASTWARD/ WILL HAVE SUFFICIENT TIME TO WARM UP BEFORE FRONTAL
PASSAGE. MODELS DEVELOP A HEALTHY INSTABILITY AXIS AHEAD OF COLD
FROPA...SO CONVECTION IS LIKELY AND WILL BE MONITORING RADAR
TOMORROW FOR ANY STRONGER STORMS. QPF WILL BE LIMITED...WITH
PRECIPITATION AMOUNTS CONFINED TO LESS THAN 0.10 INCH FOR MOST
LOCALES. MUCH COOLER WEDNESDAY WITH MAX TEMPS FOR MOST VALLEYS
FALLING BACK BELOW NORMAL INTO THE 70S.

HAVE ISSUED ANOTHER WIND ADVISORY FOR WHITE PINE COUNTY FOR
WEDNESDAY AFTERNOON AND EVENING. EXPECT PREFRONTAL S/SW WINDS TO
BE STRONG...AVERAGING 30-40 MPH WITH GUSTS EXCEEDING 50 MPH ONCE
AGAIN.

SHOWERS/CONVECTION WANE WEDNESDAY NIGHT AS LOW WEAKENS AND RAPIDLY
EJECTS EAST OF NEVADA. QUIET ZONAL FLOW QUICKLY REESTABLISHES
THURSDAY WITH DRIER AIR...SUNSHINE...LESS WIND...AND PLEASANT HIGH
TEMPERATURES MAINLY IN THE 70S. BT

LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. TYPICAL SUMMER
WEATHER EXPECTED FOR THE GREAT BASIN IN THE LONG TERM. QUIET WEATHER
WITH SEASONABLY WARM/HOT AFTERNOONS FRIDAY THROUGH THE HOLIDAY
WEEKEND. MONSOONAL MOISTURE WILL INCREASE MONDAY THROUGH WEDNESDAY
NEXT WEEK.

FRIDAY THROUGH SUNDAY...VERY QUIET WEATHER WITH A WARMING TREND AS
THICKNESSES CLIMB AND MONSOON ANTICYCLONE INCHES NORTH FROM THE FOUR
CORNERS INTO UTAH. MOISTURE VERY LIMITED AS THIS OCCURS...AND ZEROED
OUT ALL POP GRIDS THROUGH SUNDAY MORNING. AFTERNOON MAX TEMPS WILL
WARM STEADILY...WITH VALLEYS MAINLY IN THE 80S FRIDAY...NEAR 90
SATURDAY...AND WELL INTO THE 90S ON SUNDAY. 592 DM UPPER HIGH IN SW
UTAH EXPECTED TO BLOCK ANY APPRECIABLE MONSOON MOISTURE RETURN
THROUGH SUNDAY.

MONDAY...PATTERN SHIFTS AND STRONG MONSOONAL PATTERN EMERGES ACROSS
THE DESERT SW. 12Z ECMWF SHIFTS UPPER HIGH EASTWARD TO WESTERN
COLORADO...OPENING THE DOOR FOR SOUTHERLY FLOW AND MONSOONAL
MOISTURE TO BEGIN INCREASING ACROSS NEVADA. APPEARS THAT THE
TROPICAL CYCLONE DEVELOPING OVER THE BAY OF CAMPECHE/GULF OF MEXICO
WILL BE THE CATALYST FOR THIS YEAR'S MONSOON. PREFERRED ECMWF MODEL
DIRECTS THE REMNANTS OF THIS TROPICAL SYSTEM AROUND THE UPPER
RIDGE...INTO NE MEXICO FRIDAY...TEXAS BIG BEND/CHIHUAHUA MEXICO
SATURDAY...AND INTO SOUTHERN ARIZONA/SONORA ON SUNDAY. ONCE UPPER
HIGH SHIFTS EASTWARD...MOISTURE IN ARIZONA WILL BE FREE TO FLOW
NORTH INTO THE GREAT BASIN. FIRST MENTIONABLE POPS IN THE GRIDS ARE
FOR MONDAY...WITH ONLY MINIMAL SLIGHT CHANCES FOR THUNDERSTORMS IN
THE AFTERNOON NEAR THE CENTRAL NEVADA CONVERGENCE ZONE /ALONG AND
SOUTH OF U.S. HIGHWAY 50/. CHANCES FOR RAIN/THUNDERSTORMS SHOULD
ONLY INCREASE TUESDAY AND WEDNESDAY...AS MONSOON MOISTURE FLUX IS
MAINTAINED FROM ARIZONA/SONORA AROUND 590 DM UPPER HIGH IN
COLORADO/NEW MEXICO. RAIN CHANCES WILL BE BEST ACROSS WHITE PINE
COUNTY OF COURSE...AND FUTURE SHIFTS WILL NEED TO RAISE
PRECIPITATION CHANCES FURTHER ONCE ALL MODELS GRASP THIS COMING
PATTERN CHANGE. BT

AVIATION...STRONG S/SW WINDS WILL CONTINUE AT ALL TAF SITES INTO
THIS EVENING AS UNSEASONABLY STRONG STORM SYSTEM APPROACHES NORTHERN
CALIFORNIA. STRONGEST WINDS WILL CONTINUE AT KTPH AND KELY...WHERE
GUSTS OF 45-50 KTS ARE LIKELY ALONG WITH AREAS OF BLDU. GUSTS NEAR 35
KTS AT KEKO...MUCH LESS WIND AT KWMC. LOWERING CLOUD CEILINGS AND
VCSH AT KWMC THROUGH 12Z WED...ALL OTHER SITES DRY THROUGH TONIGHT.
UNSEASONABLY STRONG COLD FRONT IS EXPECTED TO PRODUCE -SHRA/-TSRA
AND GUSTY WINDS NEAR ALL TAF SITES WEDNESDAY. BT

FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS IN PROGRESS
AS EXPECTED MAINLY SOUTH OF I-80 WITH STRONG S/SW WINDS COMBINING
WITH RH OF 5-10%. WILL MAINTAIN RED FLAG WARNING FOR ZONES
454/455/457 THROUGH 9 PM. WINDS WILL REMAIN QUITE BREEZY OVERNIGHT
WITH AT LEAST SOME RH RECOVERY. ISOLATED LIGHTNING STRIKES
POSSIBLE FOR ZONE 467 THROUGH TONIGHT.

HAVE ISSUED ANOTHER RED FLAG WARNING FOR ZONE 455/WHITE PINE
COUNTY FOR WEDNESDAY. STRONG S/SW PREFRONTAL WINDS WILL PERSIST
ACROSS ZONE 455 THROUGH MUCH OF WEDNESDAY. MIN RH VALUES MORE
MARGINAL NEAR 13-16% BUT WINDS WILL BE STRONG AVERAGING 30-40 MPH.

STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
AFFECTING ALL ZONES WEDNESDAY. CWR WILL BE QUITE LOW...WITH
LIMITED QPF AND MOST LOCATIONS RECEIVING LESS THAN 0.10 INCH.
NONETHELESS...EXPECT INCREASED LAL AS THIS FRONT PASSES WEDNESDAY
AND WEDNESDAY EVENING. BT

HYDROLOGY...LAMOILLE CREEK IS STILL HOLDING STEADY AT MINOR FLOOD
STAGE LEVEL...WITH CONTINUING HIGH FLOWS FOR THE NEXT FEW DAYS.

ON THE HUMBOLDT MAIN STEM...SLOW MOVING CREST WILL MOVE FROM
DOWNSTREAM OF DEETH TOWARD ELKO. NOT CLEAR AT THIS TIME IF IT WILL
FLOOD BUT DOES NOT LOOK LIKE IT WANTS TO. FURTHER DOWN TOWARD CARLIN
AND PALISADES THE CREST IS ABOVE ACTION STAGE AND SO ISSUING
STATEMENTS ON IT. EVEN FURTHER DOWN AT BATTLE MOUNTAIN AND COMUS THE
RIVER IS IN FLOOD AND WILL REMAIN SO. AGAIN THE WAVES ALONG THE
RIVER MOVE VERY SLOWLY SO STAY TUNED.

SOUTH FORK HUMBOLDT...WATER RELEASES FROM THE DAM APPEAR TO HAVE
DECREASED FROM MONDAY AND SO THE RIVER STAGE HEIGHT IS DOWN. THIS IS
MOST LIKELY DUE TO DRAMATICALLY REDUCED SNOW PACK. BB

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM PDT WEDNESDAY FOR WHITE PINE
COUNTY.

WIND ADVISORY FROM 11 AM TO 8 PM PDT WEDNESDAY FOR WHITE PINE
COUNTY.

&&

93
Hazardous weather outlook, Jun 28, 9:20 PM PDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
920 PM PDT TUE JUN 28 2011

NVZ013-032>034-036-037-300430-
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
920 PM PDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-300430-
WHITE PINE COUNTY-
920 PM PDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY WINDS ARE EXPECTED TO REDEVELOP ACROSS WHITE PINE COUNTY ON
WEDNESDAY. GUSTS WILL AGAIN REACH 50 MPH...WITH ISOLATED PLACES
POSSIBLY SEEING GUSTS TO 60 MPH. A WIND ADVISORY IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Special weather statement, Jun 28, 8:50 PM PDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
850 PM PDT TUE JUN 28 2011

NVZ030-290430-
HUMBOLDT COUNTY NV-
850 PM PDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL
930 PM PDT...

AT 848 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARADISE VALLEY...MOVING NORTH AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCDERMITT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 11729 4143 11752 4147 11775 4200 11783
TIME...MOT...LOC 0350Z 195DEG 35KT 4155 11760

DD
Special weather statement, Jun 28, 10:59 PM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1059 PM PDT TUE JUN 28 2011

NVZ030-290645-
HUMBOLDT COUNTY NV-
1059 PM PDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY
UNTIL 1145 PM PDT...

AT 1057 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF PARADISE VALLEY...MOVING
NORTH AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF NORTHEASTERN HUMBOLDT COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 11756 4200 11704 4149 11721 4151 11745
TIME...MOT...LOC 0559Z 186DEG 31KT 4159 11731

DD
Special weather statement, Jun 29, 12:19 AM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1219 AM PDT WED JUN 29 2011

NVZ030-290745-
HUMBOLDT COUNTY NV-
1219 AM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY
UNTIL 1245 AM PDT...

AT 1214 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF MCDERMITT...MOVING NORTH
AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EXTREME NORTHEASTERN HUMBOLDT COUNTY...EAST OF US 95.

&&

LAT...LON 4199 11757 4200 11723 4172 11728 4172 11766
TIME...MOT...LOC 0719Z 191DEG 51KT 4191 11740

MZ
Local storm report, Jun 29, 12:37 AM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1237 AM PDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     NON-TSTM WND GST 12 E PINTO SUMMIT       39.41N 115.70W
06/28/2011  M58.00 MPH       WHITE PINE         NV   MESONET

            PANCAKE SUMMIT NDOT SENSOR -- 6526 FT AMSL

0120 PM     NON-TSTM WND GST 46 E TONOPAH            38.19N 116.42W
06/28/2011  M69.00 MPH       NYE                NV   MESONET

            WARM SPRINGS SUMMIT CEMP -- 7550 FT AMSL

0232 PM     NON-TSTM WND GST ELY AIRPORT             39.29N 114.85W
06/28/2011  M58.00 MPH       WHITE PINE         NV   ASOS

            ELY AIRPORT ASOS -- 6262 FT AMSL

0441 PM     NON-TSTM WND GST 27 ENE EUREKA AIRPORT   39.74N 115.52W
06/28/2011  M62.00 MPH       WHITE PINE         NV   MESONET

            ALLIGATOR RIDGE RAWS -- 6675 FT AMSL

0503 PM     NON-TSTM WND GST 5 SW RUBY VALLEY        40.73N 115.25W
06/28/2011  M61.00 MPH       ELKO               NV   MESONET

            RUBY VALLEY RAWS -- 6900 FT AMSL

0610 PM     NON-TSTM WND GST 12 SSE ELY              39.10N 114.76W
06/28/2011  M79.00 MPH       WHITE PINE         NV   MESONET

            SCHELL CREEK ELK VIEW NDOT SENSOR -- 6687 FT AMSL

0631 PM     NON-TSTM WND GST 5 WSW ELY               39.22N 114.97W
06/28/2011  M58.00 MPH       WHITE PINE         NV   MESONET

            MURRAY SUMMIT NDOT SENSOR -- 7290 FT AMSL

0711 PM     NON-TSTM WND GST 28 NNE TONOPAH          38.49N 117.10W
06/28/2011  M60.00 MPH       NYE                NV   MESONET

            QUIMA PEAK RAWS -- 7984 FT AMSL

&&

MZ
Special weather statement, Jun 29, 1:05 AM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
105 AM PDT WED JUN 29 2011

NVZ030-290830-
HUMBOLDT COUNTY NV-
105 AM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL
130 AM PDT...

AT 102 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF OROVADA...MOVING NORTH AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCDERMITT AND US 95
SOUTH OF MCDERMITT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4200 11738 4159 11763 4176 11796 4200 11788
TIME...MOT...LOC 0804Z 193DEG 38KT 4178 11770

MZ

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:32 PM PDTSpecial Weather StatementLKNHumboldt28 min
Jun 28, 6:41 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Jun 28, 7:12 PM PDTSevere Thunderstorm WarningLKNHumboldt18 min
Jun 28, 8:50 PM PDTSpecial Weather StatementLKN40 min
Jun 28, 10:59 PM PDTSpecial Weather StatementLKN46 min
Jun 29, 12:19 AM PDTSpecial Weather StatementLKN26 min
Jun 29, 1:05 AM PDTSpecial Weather StatementLKN25 min
Jun 29, 1:39 AM PDTHigh Wind WarningLKNWhite Pine18 hr
Jun 29, 1:39 AM PDTWind AdvisoryLKNElko18 hr
Jun 29, 1:44 AM PDTSpecial Weather StatementLKNHumboldt61 min
Jun 29, 8:19 AM PDTSpecial Weather StatementLKN41 min
Jun 29, 9:12 AM PDTSpecial Weather StatementLKN48 min
Jun 29, 11:33 AM PDTSevere Thunderstorm WarningLKNElko42 min
Jun 29, 12:19 PM PDTSpecial Weather StatementLKN26 min
Jun 29, 12:42 PM PDTSpecial Weather StatementLKN48 min
Jun 29, 1:56 PM PDTSevere Thunderstorm WarningLKNEureka, Lander49 min
Jun 29, 3:03 PM PDTSpecial Weather StatementLKN42 min
Jun 29, 3:16 PM PDTSpecial Weather StatementLKN44 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.